Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Sep 16, 2004, 2:55 PM CDT for Jackson County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2004, 2:55 PM CDT (19:55 UTC)
- Expired
- Sep 16, 2004, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 21 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 161957
FFWHUN
ALC071-170200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CDT THU SEP 16 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN NORTHEAST ALABAMA
* UNTIL 900 PM CDT
* AT 248 PM CDT...WEATHER SERVICE RADAR INDICATED AN AREA OF VERY
HEAVY RAIN ASSOCIATED WITH HURRICANE IVAN MOVING INTO JACKSON
COUNTY FROM THE SOUTH. THE AREA OF RAIN IS CAPABLE OF PRODUCING
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. RAINFALL TOTALS THROUGH
THE AFTERNOON AND EVENING WILL LIKELY REACH 3 TO 5 INCHES WITH
LOCALLY HEAVIER AMOUNTS.
* SOME LOCATIONS AFFECTED INCLUDE...
BRIDGEPORT...HOLLYWOOD...PISGAH...SCOTTSBORO...SECTION...SKYLINE
AND STEVENSON
DURING FLASH FLOODING...WATER LEVELS IN AREA STREAMS AND RIVERS CAN
RAPIDLY INCREASE...TRANSFORMING THEM INTO RAGING CURRENTS. NEVER
ATTEMPT TO CROSS FLOOD WATERS BY VEHICLE OR FOOT. MOVE TO HIGHER
GROUND
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. AS LITTLE AS SIX INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. TWO FEET OF MOVING WATER CAN FLOAT MOST
VEHICLES...INCLUDING S U VS AND PICKUP TRUCKS. VEHICLES CAUGHT IN
RISING WATER SHOULD BE ABANDONED.
LAT...LON 3498 8562 3487 8559 3462 8582 3448 8606
3465 8618 3464 8634 3499 8632
$$
MM1 follow-up statement
000
WGUS74 KHUN 162239
FFSHUN
ALC071-170200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
538 PM CDT THU SEP 16 2004
...A FLASH FLOOD WARNING CONTINUES FOR JACKSON COUNTY UNTIL 900 PM
CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER ALL OF JACKSON COUNTY. RAINFALL
AMOUNTS OF TWO TO THREE INCHES HAVE FALLEN OVER MUCH OF THE COUNTY
TODAY...AND AN ADDITIONAL TWO TO THREE INCHES IS LIKELY WITH HEAVY
RAINBANDS MOVING INTO THE COUNTY...AHEAD OF THE CENTER OF TROPICAL
STORM IVAN.
SOME LOCATIONS AFFECTED THROUGH 9 PM CDT INCLUDE...
BRIDGEPORT...HOLLYWOOD...PISGAH...SCOTTSBORO...SECTION...SKYLINE...ST
EVENSON AND WOODVILLE.
FLOODING IN MOUNTAINOUS AREAS IS ESPECIALLY DANGEROUS. HEAVY
RAINFALL...EVEN IN THE DISTANCE...CAN CREATE SUDDEN FLOWS CAPABLE OF
OVERTAKING CAMPERS AND HIKERS. MOVE TO HIGHER GROUND TO ESCAPE FLOOD
WATERS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND...DONT DROWN
REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.
LAT...LON 3499 8562 3487 8560 3463 8578 3448 8608
3465 8638 3500 8634
$$
JE/23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:50 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 16, 2:50 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 PM CDT THU SEP 16 2004 .DISCUSSION... CENTER OF IVAN CONTINUES TO LIFT NORTH-NORTHEAST ACROSS CENTRAL AL THIS AFTERNOON. EFFECTS OF IVAN REALLY BEING NOTED AREAWIDE AT THIS POINT...WITH MOST LOCATIONS SEEING PERIODS OF MODERATE TO HEAVY RAINFALL AND WIND GUSTS ON AVERAGE 30 TO 45 MPH. HOURLY RAINFALL RATES REALLY STARTING TO PICK UP OVER THE PAST COUPLE HOURS... ESPECIALLY OVER AREAS SOUTH OF THE TN RIVER AND EAST OF I-65. ISOLATED TORNADO THREAT REMAINS PRIMARILY CONFINED TO THE NORTHEAST ALABAMA COUNTIES OF MARSHALL...JACKSON AND DEKALB...WHERE TORNADO WATCH EXISTS THROUGH 8 PM. THROUGH TONIGHT...IVAN WILL CONTINUE TO LIFT NORTHEAST FROM THE BHM AREA THROUGH NORTHEAST ALABAMA. EXPECT THE STRONGEST WINDS TO PEAK FROM LATE THIS AFTERNOON THROUGH MIDNIGHT AS WE REMAIN ON THE NORTH SIDE OF THE SYSTEM. A BRIEF PERIOD OF SUSTAINED WINDS OVER 40 MPH STILL POSSIBLE GENERALLY ALONG AND EAST OF LINE FROM CULLMAN CTY THROUGH MADISON CTY AND INTO FRANKLIN CTY TENN AND WILL CONTINUE THE HIGH WIND WARNING FOR THE ABOVE MENTIONED AREAS. A WIND ADVISORY FOR SUSTAINED WINDS OVER 25 MPH WILL CONTINUE WEST OF THAT LINE. MODERATE TO HEAVY RAINBANDS WILL CONTINUE MOVING OVER THE AREA... BEFORE TAPERING OFF FROM WEST TO EAST TOWARD DAYBREAK AS THE SYSTEM QUICKLY PUSHES NORTHEAST INTO TN. OVERALL GENERALLY LOOKING AT STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE OVER NORTHWEST AND NORTH CENTRAL ALABAMA...AND PARTS OF SOUTHERN MIDDLE TENNESSEE BY DAYBREAK FRIDAY...WITH UP TO 8 INCHES NOT OUT OF THE QUESTION IN NORTHEAST ALABAMA AND FRANKLIN COUNTY TENN DEPENDING ON WHERE THOSE HEAVIER BANDS SET UP. FRIDAY...RATHER STRONG UPPER JET DIGGING ACROSS THE BIG BEND OF TEXAS AIDING IN PUSHING IVAN QUICKER THAN PREVIOUSLY THOUGHT. THUS EXPECT EFFECTS OF IVAN TO QUICKLY DIMINISH BY EARLY FRIDAY AS IT EJECTS INTO TENNESSEE. WILL TREND OVERALL POPS DOWNWARD FOR FRIDAY...ESPECIALLY WEST OF I-65. EASTERN AREAS MAY STILL SEE SOME HEAVIER WRAP-AROUND PRECIP LINGER THROUGH THE MORNING HOURS. WINDS WILL CONTINUE TO BE GUSTY OUT OF THE NORTH (20-30 MPH GUSTS POSSIBLE)...BUT SHOULD SLACKEN QUITE A BIT WITH TIME ON FRIDAY. BEYOND FRIDAY...EXPECT A PERIOD OF DRIER WEATHER AS REMNANTS OF IVAN PUSH WELL NORTH AND EAST INTO PARTS OF THE OHIO VALLEY/APPALACHIANS REGION. BECAUSE OF OBVIOUS TIME CONSTRAINTS TODAY...WILL NEED TO LET SUBSEQUENT SHIFTS TAKE A CLOSER LOOK AT THE SPECIFICS OF EARLY NEXT WEEK. DO NOTE THAT LATEST GFS AND ECMWF AGREE IN RETROGRADING THE IVAN UPPER LOW BACK INTO THE AREA SOMETIME EARLY NEXT WEEK...WHICH COULD MEAN AN INCREASE IN CLOUDS AND A BETTER CHANCE OF PRECIP AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 77 68 81 / 100 70 10 10 SHOALS 70 80 67 82 / 100 60 10 10 CULLMAN 70 76 68 82 / 100 60 10 10 FAYETTEVILLE 68 76 67 80 / 100 80 10 10 FT PAYNE 69 74 67 78 / 100 100 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THROUGH NOON FRIDAY FOR ALL ZONES. WIND ADVISORY THROUGH TONIGHT FOR NORTHWEST ALABAMA. HIGH WIND WARNING TONIGHT FOR NORTHEAST ALABAMA. TORNADO WATCH THROUGH 8 PM THIS EVENING FOR MARSHALL...DE KALB AND JACKSON COUNTIES. TN...FLOOD WATCH THROUGH NOON FRIDAY FOR ALL ZONES. WIND ADVISORY THROUGH TONIGHT FOR LINCOLN AND MOORE COUNTIES. HIGH WIND WARNING THROUGH TONIGHT FOR FRANKLIN COUNTY. && MR/10
Hazardous weather outlook, Sep 16, 11:26 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1126 AM CDT THU SEP 16 2004 ALZ001>010-016-TNZ076-096-097-162300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1126 AM CDT THU SEP 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... AS THE CENTER OF HURRICANE IVAN CONTINUES INLAND THROUGH WEST CENTRAL ALABAMA THIS AFTERNOON...IT WILL BRING WITH IT THE THREATS OF ISOLATED TORNADOES...HEAVY RAIN...AND WINDY CONDITIONS TO THE TENNESSEE VALLEY. ...TORNADOES... ISOLATED TORNADOES WILL BE POSSIBLE IN STRONG RAIN BANDS AS THEY PUSH NORTH INTO OUR AREA THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS MAINLY ACROSS NORTHEAST ALABAMA IN JACKSON...DEKALB...AND MARSHALL COUNTIES. ...FLOODING... AS THE BANDS OF HEAVY RAIN REPEAT OVER THE AREA...FLOODING WILL BE POSSIBLE LATER TODAY AND TONIGHT. STORM TOTAL RAINFALL OF 2 TO 4 INCHES WILL BE POSSIBLE OVER NORTHWEST AND NORTH CENTRAL ALABAMA... AND PARTS OF SOUTHERN MIDDLE TENNESSEE BY DAYBREAK FRIDAY...WITH UP TO 8 INCHES POSSIBLE IN NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE. ...WINDS... AREAS WEST OF A LINE FROM WESTERN MORGAN COUNTY...TO NORTHWEST MADISON COUNTY...TO LYNCHBURG IN MOORE COUNTY TENNESSEE...WILL EXPERIENCE SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO 35 MPH THIS AFTERNOON...WITH GUSTS UP TO 50 MPH LATE THIS AFTERNOON AND THROUGH MIDNIGHT TONIGHT. ELSEWHERE TO THE EAST...SUSTAINED EAST TO NORTHEAST WINDS OF 25 TO 35 MPH WILL OCCUR THIS AFTERNOON...WITH GUSTS AROUND 50 MPH BY LATE THIS AFTERNOON. BY TONIGHT THE WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO AROUND 60 MPH MAINLY AT HIGHER ELEVATIONS. SLOW IMPROVEMENT IS EXPECTED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... IVAN IS EXPECTED TO CONTINUE ON A NORTHEAST TRACK AND WILL BE MOVING INTO TENNESSEE EARLY FRIDAY. ANY LEFT OVER RAINFALL WILL DIMINISH BY MID MORNING FRIDAY. WHILE THE RAIN WILL BE ENDING RUNOFF WILL CONTINUE TO BE A PROBLEM WITH SEVERAL RIVERS APPROACHING BANKFULL DURING THE DAY ON FRIDAY. IN ADDITION...GUSTY NORTH WINDS WILL CONTINUE WITH WINDS GUST UP TO 35 MPH POSSIBLE THROUGH THE DAY. IMPROVING CONDITIONS ARE EXPECTED FOR THE WEEKEND. PLEASE STAY TUNED TO THE LATEST STATEMENTS AND FORECASTS FOR UPDATES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND CONTINUING INTO TONIGHT. 09
In the hours before
Special weather statement, Sep 16, 9:09 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 909 AM CDT THU SEP 16 2004 ALZ001>010-016-TNZ076-096-097-161700- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 909 AM CDT THU SEP 16 2004 ...SPECIAL HURRICANE IVAN STATEMENT FOR ALL OF NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE... ...OUTER RAINBANDS OF IVAN WILL CONTINUE TO AFFECT THE TENNESSEE VALLEY...WITH WINDS GRADUALLY INCREASING THROUGHOUT THE DAY... ...WATCHES/WARNINGS... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE UNTIL FRIDAY NIGHT MIDNIGHT. WIND ADVISORIES ARE IN EFFECT FOR NORTHWEST ALABAMA AND LINCOLN AND MOORE COUNTIES IN TENNESSEE FOR TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE FOR TODAY...WITH A HIGH WIND WARNING IN EFFECT FOR THAT AREA TONIGHT. ...STORM INFORMATION... AT 845 AM...THE EYE OF CATEGORY ONE HURRICANE IVAN WAS ABOUT 50 MILES SOUTHWEST OF MONTGOMERY AND MOVING NORTH AT APPROXIMATELY 16 MPH AND WILL KEEP A NORTH NORTHEAST TRACK FOR THE NEXT 24 HOURS. MAXIMUM SUSTAINED WINDS ARE NEAR 80 MPH...WITH A CENTRAL PRESSURE OF 965 MILLIBARS...OR 28.50 INCHES. ...TORNADOES... BASED ON THE EXPECTED PATH OF IVAN...THE ISOLATED TORNADO THREAT SHOULD REMAIN MOSTLY EAST OF INTERSTATE 65 FROM LATE AFTERNOON THROUGH TONIGHT. ...RAINFALL IMPACTS... FOR THIS MORNING EXPECT BETWEEN A QUARTER OF AN INCH AND THREE QUARTERS OF AN INCH...WITH THE HIGHEST AMOUNTS SOUTH OF THE TENNESSEE RIVER. VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL BE THE BIGGEST THREAT FROM IVAN. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE OVER NORTHWEST AND NORTH CENTRAL ALABAMA... AND PARTS OF SOUTHERN MIDDLE TENNESSEE. AMOUNTS OF FOUR TO EIGHT INCHES WILL BE POSSIBLE OVER NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE. WE ALSO EXPECT MANY CREEKS...STREAMS AND RIVERS TO EXPERIENCE FLOODING LATE TONIGHT THROUGH EARLY SATURDAY. THE PAINT ROCK RIVER IN WOODVILLE IS PRIME LOCATION FOR FLOODING OVERNIGHT. ...WIND IMPACTS... EASTERLY WINDS OF 15 TO 30 MPH WILL INCREASE TODAY ACROSS THE TENNESSEE VALLEY AS THE STORM APPROACHES THE AREA. WE HAVE ALREADY HAD SEVERAL TREES KNOCKED DOWN IN MARSHALL AND CULLMAN COUNTIES THIS MORNING. BY MID AFTERNOON...EXPECT SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS AROUND 50 MPH. WINDS WILL BECOME STRONGER TONIGHT WITH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH...MAINLY ACROSS FROM MONTE SANO EASTWARD. ...CALLS TO ACTION... HAVE A PLAN OF ACTION...AND MAKE PREPARATIONS NOW...SO THAT YOU CAN BE READY TO ACT WHEN THE NEED ARISES. WITH THE COMBINED THREAT OF HIGH WINDS AND HEAVY RAIN...THERE IS A POSSIBILITY OF SOME POWER OUTAGES. EVERYONE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE SHOULD CONTINUE MONITORING THE PROGRESS OF HURRICANE IVAN AND ITS POTENTIAL IMPACTS ON THE TENNESSEE VALLEY REGION. ...NEXT UPDATE... THE NEXT UPDATE WILL BE ISSUED AT NOON TODAY. && FOR ADDITIONAL WEATHER AND HYDROLOGIC INFORMATION...VISIT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/HUN/ (ALL LOWER CASE). JDG
Special weather statement, Sep 16, 12:10 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1210 PM CDT THU SEP 16 2004 ALZ001>010-016-TNZ076-096-097-162015- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1210 PM CDT THU SEP 16 2004 ...SPECIAL HURRICANE IVAN STATEMENT FOR ALL OF NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE... ...OUTER RAINBANDS AND WINDS OF IVAN WILL CONTINUE TO AFFECT THE TENNESSEE VALLEY...WITH WINDS AND RAIN GRADUALLY INCREASING THIS AFTERNOON... ...WATCHES/WARNINGS... ...TORNADO WATCH TIL 800PM FOR JACKSON...DEKALB AND MARSHALL COUNTIES... ...FLOOD WATCH IN EFFECT FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE UNTIL FRIDAY NIGHT MIDNIGHT... ...WIND ADVISORIES IN EFFECT FOR NORTHWEST ALABAMA AND LINCOLN AND MOORE COUNTIES IN TENNESSEE FOR TODAY AND TONIGHT... ...WIND ADVISORY IS IN EFFECT FOR NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE FOR TODAY...WITH A HIGH WIND WARNING IN EFFECT FOR THAT AREA TONIGHT... ...STORM INFORMATION... AT 1145 AM...THE EYE OF CATEGORY ONE HURRICANE IVAN WAS ABOUT 50 MILES WEST OF MONTGOMERY AND MOVING NORTH AT APPROXIMATELY 14 MPH. IVAN WILL KEEP A NORTHERLY TRACK TODAY...AND THEN TURN NORTH NORTHEASTERLY TONIGHT WITH MOVEMENT AROUND 10 MPH. MAXIMUM SUSTAINED WINDS ARE NEAR 75 MPH...WITH A CENTRAL PRESSURE OF 970 MILLIBARS...OR 28.64 INCHES. ...TORNADOES... ISOLATED TORNADOES ARE EXPECTED EAST OF I65...WITH THE GREATEST THREAT EAST OF A LEWIS SMITH LAKE TO ARAB TO SCOTTSBORO TO WINCHESTER LINE FROM 4 PM TODAY THROUGH 9 AM FRIDAY. ...RAINFALL IMPACTS... RAINFALL AMOUNTS HAVE AVERAGED AROUND HALF AN INCH WITH THE HEAVIEST AMOUNTS SOUTH OF A PHIL CAMPBELL TO CULLMAN LINE. EXPECT ANOTHER THREE QUARTERS TO AS MUCH AS 2 INCHES TIL 3 PM...WITH THE HIGHEST AMOUNTS SOUTH OF THE TENNESSEE RIVER. VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL BE THE MAIN THREAT FROM IVAN. TOTAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE OVER NORTHWESTERN AND NORTH CENTRAL ALABAMA...AND PARTS OF SOUTHERN MIDDLE TENNESSEE. AMOUNTS OF FOUR TO EIGHT INCHES WILL BE POSSIBLE OVER NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE. WE EXPECT MANY CREEKS...STREAMS AND RIVERS TO EXPERIENCE FLOODING LATE TONIGHT THROUGH EARLY SATURDAY. THE PAINT ROCK RIVER IN WOODVILLE IS PRIME LOCATION FOR FLOODING OVERNIGHT. IF YOU LIVE CLOSE TO THE PAIN ROCK RIVER...HAVE A PLAN TO EVACUATE IF WATER LEVELS RISE QUICKLY. ...WIND IMPACTS... EASTERLY WINDS OF 15 TO 30 MPH WILL INCREASE TODAY ACROSS THE TENNESSEE VALLEY AS THE STORM APPROACHES THE AREA. WE HAVE ALREADY HAD SEVERAL TREES KNOCKED DOWN ACROSS LAWRENCE...MARSHALL...CULLMAN AND DEKALB COUNTY AS WELL AS A FEW POWER OUTAGES. BY MID AFTERNOON...EXPECT SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS AROUND 45 MPH. WINDS WILL BECOME STRONGER TONIGHT WITH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH...MAINLY ACROSS FROM MONTE SANO EASTWARD. ...CALLS TO ACTION... HAVE A PLAN OF ACTION...AND MAKE PREPARATIONS NOW...SO THAT YOU CAN BE READY TO ACT WHEN THE NEED ARISES. WITH THE COMBINED THREAT OF HIGH WINDS AND HEAVY RAIN...THERE IS A POSSIBILITY OF SOME POWER OUTAGES. EVERYONE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE SHOULD CONTINUE MONITORING THE PROGRESS OF HURRICANE IVAN AND ITS POTENTIAL IMPACTS ON THE TENNESSEE VALLEY REGION. ...NEXT UPDATE... THE NEXT UPDATE WILL BE ISSUED AT NOON TODAY. && FOR ADDITIONAL WEATHER AND HYDROLOGIC INFORMATION...VISIT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/HUN/ (ALL LOWER CASE). JDG
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 12:37 PM CDT | Flash Flood Warning | HUN | Cullman | 9 hr |
| Sep 16, 1:56 PM CDT | Flash Flood Warning | HUN | Marshall | 6 hr |
| Sep 16, 1:56 PM CDT | Tornado Warning | HUN | DeKalb | 19 min |
| Sep 16, 2:20 PM CDT | Flash Flood Warning | HUN | DeKalb | 6 hr |
| Sep 16, 2:44 PM CDT | Tornado Warning | HUN | DeKalb | 21 min |
| Sep 16, 3:15 PM CDT | Flash Flood Warning | HUN | Madison | 6 hr |
| Sep 16, 4:02 PM CDT | Flash Flood Warning | HUN | Lawrence, Limestone, Morgan | 6 hr |
| Sep 16, 5:16 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 5 hr |
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.